ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Analysis of the drop-out rule in probabilistic load sharing in distributed computing systems

Anand, L and Ghose, D and Mani, V (1997) Analysis of the drop-out rule in probabilistic load sharing in distributed computing systems. In: International Journal of Systems Science, 28 (5). pp. 457-465.

[img] PDF
776384627_content.pdf
Restricted to Registered users only

Download (451Kb) | Request a copy

Abstract

It is known that the optimal solution to a probabilistic load-sharing problem in a distributed computing system may require that some of the slower processors in the system are not assigned any processing load. This is known as the drop-out rule. Although this rule has been used quite extensively, a formal exposition of the rule is not available in the literature. The drop-out rule is formally derived, and algorithms to isolate the inactive processors from the active ones, when the service times follow a general distribution and also when they follow an exponential distribution, are presented. The correctness of the algorithm is proved through a rigorous analysis of the drop-out rule. An illustrative numerical example is also provided.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Taylor & Francis.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering (Formerly, Aeronautical Engineering)
Date Deposited: 23 May 2007
Last Modified: 19 Sep 2010 04:36
URI: http://eprints.iisc.ernet.in/id/eprint/10226

Actions (login required)

View Item View Item